Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004

Severe Thunderstorm Warning 291, NWS Tulsa, OK

June 21, 2004Osage County, Washington County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 21, 2004, 2:35 AM CDT for Osage County, Washington County, Oklahoma. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 21, 2004, 2:35 AM CDT (07:35 UTC)
Expired
Jun 21, 2004, 3:15 AM CDT
In force
40 min
Issued by
NWS Tulsa, OK
Area
Counties, with a storm outline in the text

Counties Osage County, OK, Washington County, OK

The radar

The Tulsa radar (KINX), 83 km from the middle of the area, began a volume at 07:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.6 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2004-06-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 924 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2004-06-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
924 J/kg
Mixed-layer CIN
-166 J/kg
Mixed-layer LCL
959 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
190 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.7

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

298 
WUUS54 KTSA 210735
SVRTUL
OKC113-147-210815-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
234 AM CDT MON JUN 21 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR
  EASTERN OSAGE COUNTY IN NORTHEAST OKLAHOMA
  WASHINGTON COUNTY IN NORTHEAST OKLAHOMA

* UNTIL 315 AM CDT

* AT 234 AM CDT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING WINDS UP TO
  65 MPH WERE LOCATED ALONG A LINE EXTENDING FROM 11 MILES NORTH
  OF BIGHEART TO BIGHEART TO 7 MILES SOUTH OF BARNSDALL...MOVING
  EAST-NORTHEAST AT 40 MPH.

* SOME LOCATIONS AFFECTED INCLUDE... VERA...RAMONA...OCHELATA...
  DEWEY...COPAN...AVANT...BARNSDALL...OKESA...BIGHEART...HULAH AND
  BARTLESVILLE.

DAMAGING WINDS ARE LIKELY WITH THESE STORMS...MOVE TO A SAFE PLACE
NOW. MOBILE HOMES AND VEHICLES ARE ESPECIALLY SUSCEPTIBLE TO HIGH
WINDS AND MAY BE OVERTURNED.

LAT...LON 3700 9631 3684 9624 3643 9620 3644 9581
          3692 9580 3700 9580

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:27 AM CDT, 8 minutes earlier.

Area forecast discussion, Jun 21, 2:27 AM CDT, 8 minutes before
AREA FORECAST DISCUSSION...MESOSCALE UPDATE
NATIONAL WEATHER SERVICE TULSA OKLAHOMA
227 AM CDT MON JUN 21 2004

WSR-88D VELOCITY DATA INDICATES 30-40 KNOTS OF WIND IN THE LOWEST
PART OF THE GUST FRONT THAT WE CAN SAMPLE...3000 FEET AGL.  THIS IS
CONSISTENT WITH SURFACE OBSERVATIONS.  LOW AND MID-LEVEL WINDS ARE
NOT PERPENDICULAR TO THE BOW...SO THIS ALSO IS REDUCING SEVERE GUST
POTENTIAL.  NONE-THE-LESS...THERE IS 60-65 KNOT WINDS AT 3500 FEET
AGL IN THE GUST FRONT AND ANY MECHANISM THAT WOULD CAUSE A DOWNWARD
MIXING OF MOMENTUM COULD BRING DAMAGING WINDS TO THE SURFACE.

FOR NOW WE CONTINUE TO EXPAND A SIGNIFICANT WEATHER ALERT FOR 50 MPH
WINDS IN ADVANCE OF THE LINE.  SHOULD ANY SOLID LOOKING CORE DEVELOP
IN THE LEADING EDGE OF THE LINE...IMPLYING A POTENTIAL FOR DOWNWARD
WIND TRANSPORT...WE WOULD HAVE TO INITIATE WARNINGS.

FORECAST ID= 08

.TSA WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
OK...NONE.
Hazardous weather outlook, Jun 21, 1:35 AM CDT, 1 hour before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
135 AM CDT MON JUN 21 2004

ARZ001-002-010-011-019-020-029-OKZ049-053>076-210800-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
135 PM CDT MON JUN 21 2004

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...LATE TONIGHT

A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS NORTHEAST OKLAHOMA
DURING THE LATE NIGHT HOURS.  THE STORMS ARE ELEVATED IN
NATURE...MEANING THAT THE STRONGEST WINDS ARE NOT LIKELY TO REACH
GROUND LEVEL.  PEAK WINDS TO AROUND 45 MPH WILL OCCUR WITH THE
LINE.  THEREFORE NO SEVERE WEATHER IS EXPECTED...UNLESS THE LINE
UNEXPECTEDLY INTENSIFIES.

SIGNIFICANT WEATHER ALERTS AND SHORT TERM FORECASTS WILL DETAIL THE
STORMS PROGRESS.

SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

ONGOING CONVECTION SHOULD BE AFFECTING THE FORECAST AREA BY EARLY
MONDAY MORNING. SOME OF THE STORMS ASSOCIATED WITH THIS COMPLEX
COULD APPROACH SEVERE LIMITS MONDAY MORNING AND AFTERNOON.

THE NEXT IN THE SERIES OF STORM COMPLEXES WILL ROLL THROUGH THE
CENTRAL PLAINS STATES ON MONDAY NIGHT.  THIS COMPLEX MAY TRACK A
LITTLE FURTHER SOUTH AND AFFECT MORE OF THE REGION WITH A POTENTIAL
FOR HEAVY RAINS...ALONG WITH WIND AND HAIL.

A GENERALLY UNSETTLED WEATHER PATTERN WILL CONTINUE THROUGH THE WORK
WEEK WITH DAILY CHANCES OF THUNDERSTORMS.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND
GRAPHICAL INFORMATION

In the hours before

Special weather statement, Jun 21, 1:24 AM CDT, 1 hour 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
124 AM CDT MON JUN 21 2004

OKZ054-059-064-210730-
CREEK OK-OSAGE OK-PAWNEE OK-
124 AM CDT MON JUN 21 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 230 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...PAWNEE AND CREEK

AT 124 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 23 MILES NORTHWEST OF APPERSON TO 18 MILES WEST
OF PAWNEE TO 49 MILES SOUTHWEST OF PAWNEE...MOVING EAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
MANNFORD...PAWHUSKA...HOMINY...FAIRFAX...BURBANK
FORAKER...GRAINOLA...PAWNEE...DRUMRIGHT...OILTON AND SILVER CITY.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH ALONG
WITH A PERIOD OF HEAVY RAIN.

STAY TUNED TO THIS STATION FOR FURTHER INFORMATION FROM THE NATIONAL
WEATHER SERVICE.
Special weather statement, Jun 21, 2:13 AM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 AM CDT MON JUN 21 2004

OKZ054>056-059>061-064-067-210815-
CREEK OK-NOWATA OK-OSAGE OK-PAWNEE OK-ROGERS OK-TULSA OK-WAGONER
OK-WASHINGTON OK-
213 AM CDT MON JUN 21 2004

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 AM CDT
FOR THE FOLLOWING COUNTIES:

IN NORTHEAST OKLAHOMA
     OSAGE...WASHINGTON...NOWATA...ROGERS...PAWNEE...TULSA...CREEK
     AND WAGONER

AT 211 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 19 MILES NORTH OF PEARSONIA TO 3 MILES WEST OF
CLEVELAND TO 7 MILES SOUTHWEST OF DRUMRIGHT...MOVING EAST AT 45 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...
MANNFORD...CLAREMORE...CATOOSA...PAWHUSKA...HOMINY...BARNSDALL...
TULSA...SAND SPRINGS... BIXBY...JENKS...OWASSO...GLENPOOL...
SPERRY...SKIATOOK...COLLINSVILLE...BROKEN ARROW...
BARTLESVILLE...COWETA...KIEFER ...DRUMRIGHT...OILTON...KELLYVILLE
AND SAPULPA.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH AND A
PERIOD OF HEAVY RAIN.  THESE WIND GUSTS COULD BREAK A FEW SMALL
BRANCHES OR BLOW LIGHT WEIGHT OBJECTS SUCH AS LAWN FURNITURE.

RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ALERT IS UPGRADED TO A WARNING.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 21, 3:04 AM CDTSevere Thunderstorm WarningTSANowata41 min
Jun 21, 7:49 AM CDTSevere Thunderstorm WarningTSAHaskell, Muskogee41 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.